Show simple item record

dc.contributor.authorBjörnsson, Einar S
dc.date.accessioned2017-06-07T14:07:02Z
dc.date.available2017-06-07T14:07:02Z
dc.date.issued2017-06
dc.date.submitted2017
dc.identifier.citationDrug-induced liver injury due to antibiotics., 52 (6-7):617-623 Scand. J. Gastroenterol.en
dc.identifier.issn1502-7708
dc.identifier.pmid28276834
dc.identifier.doi10.1080/00365521.2017.1291719
dc.identifier.urihttp://hdl.handle.net/2336/620214
dc.descriptionTo access publisher's full text version of this article click on the hyperlink belowen
dc.description.abstractDrug-induced liver injury (DILI) is an important differential diagnosis in patients with abnormal liver tests and normal hepatobiliary imaging. Of all known liver diseases, the diagnosis of DILI is probably one of the most difficult one to be established. In all major studies on DILI, antibiotics are the most common type of drugs that have been reported. The clinical phenotype of different types of antibiotics associated with liver injury is highly variable. Some widely used antibiotics such as amoxicillin-clavulanate have been shown to have a delayed onset on liver injury and recently cefazolin has been found to lead to liver injury 1-3 weeks after exposure of a single infusion. The other extreme is the nature of nitrofurantoin-induced liver injury, which can occur after a few years of treatment and lead to acute liver failure (ALF) or autoimmune-like reaction. Most patients with liver injury associated with use of antibiotics have a favorable prognosis. However, patients with jaundice have approximately 10% risk of death from liver failure and/or require liver transplantation. In rare instances, the hepatoxicity can lead to chronic injury and vanishing bile duct syndrome. Given, sometimes very severe consequences of the adverse liver reactions, it cannot be over emphasized that the indication for the different antibiotics should be evidence-based and symptoms and signs of liver injury from the drugs should lead to prompt cessation of therapy.
dc.language.isoenen
dc.publisherTaylor & Francisen
dc.relation.urlhttp://www.tandfonline.com/doi/pdf/10.1080/00365521.2017.1291719?needAccess=trueen
dc.rightsArchived with thanks to Scandinavian journal of gastroenterologyen
dc.subjectLifrarsjúkdómaren
dc.subjectSýklalyfen
dc.subjectGAS12en
dc.subject.meshChemical and Drug Induced Liver Injuryen
dc.subject.meshAnti-Bacterial Agentsen
dc.titleDrug-induced liver injury due to antibiotics.en
dc.typeArticleen
dc.contributor.departmentNatl Univ Hosp Iceland, Dept Internal Meden
dc.identifier.journalScandinavian journal of gastroenterologyen
dc.rights.accessLandspitali Access - LSH-aðganguren
html.description.abstractDrug-induced liver injury (DILI) is an important differential diagnosis in patients with abnormal liver tests and normal hepatobiliary imaging. Of all known liver diseases, the diagnosis of DILI is probably one of the most difficult one to be established. In all major studies on DILI, antibiotics are the most common type of drugs that have been reported. The clinical phenotype of different types of antibiotics associated with liver injury is highly variable. Some widely used antibiotics such as amoxicillin-clavulanate have been shown to have a delayed onset on liver injury and recently cefazolin has been found to lead to liver injury 1-3 weeks after exposure of a single infusion. The other extreme is the nature of nitrofurantoin-induced liver injury, which can occur after a few years of treatment and lead to acute liver failure (ALF) or autoimmune-like reaction. Most patients with liver injury associated with use of antibiotics have a favorable prognosis. However, patients with jaundice have approximately 10% risk of death from liver failure and/or require liver transplantation. In rare instances, the hepatoxicity can lead to chronic injury and vanishing bile duct syndrome. Given, sometimes very severe consequences of the adverse liver reactions, it cannot be over emphasized that the indication for the different antibiotics should be evidence-based and symptoms and signs of liver injury from the drugs should lead to prompt cessation of therapy.


This item appears in the following Collection(s)

Show simple item record